Arkansas, 2010

Flash Flooding and Hail in Arkansas, August 5 to 8, 2010

August 5 to 8, 2010 · NWS LZK · 28 events in 15 counties and zones

A cold front moved into Arkansas from the north on the 5th, triggering scattered to numerous showers and thunderstorms. Some of the storms became severe and produced locally heavy rain.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$547,000
Crop damage
None recorded
Events
28

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS LZK wrote it up.

A cold front moved into Arkansas from the north on the 5th, triggering scattered to numerous showers and thunderstorms. Some of the storms became severe and produced locally heavy rain. The remnants of the front continued to touch off storms from the 6th through the 8th, although the storms were less numerous on these days.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Little Rock, AR wrote its last area forecast discussion before the first event at Aug 5, 11:47 AM CST, 1 hour 23 minutes earlier.

Area forecast discussion, Aug 5, 11:47 AM CST, 1 hour 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LITTLE ROCK AR
1247 PM CDT THU AUG 5 2010

.AVIATION...

THE MAIN CONCERNS FOR THIS TAF PD ARE WITH SCATTERED CONVECTION IN
ASSOC WITH A SLOW MOVING COLD FRONT THAT IS SAGGING ACROSS THE NRN
PORTIONS OF THE STATE ATTM. THE TWO NORTHERN TAF SITES WILL SEE
TEMPO MVFR AND POSSIBLE IFR CONDS THE NEXT FEW HRS AS STORMS
CONTINUE TO MOVE ACROSS THE SAME AREAS. ELSEWHERE...CONDS WILL BE
GENERALLY VFR AND HAVE ONLY INCLUDED VCTS AS COVERAGE MAY ONLY BE
AROUND 30 TO 40 PERCENT THIS AFTERNOON. THERE WILL LIKELY BE A
LULL IN CONVECTIVE ACTIVITY THIS EVENING BEFORE A SHRTWV DIVES IN
FROM THE NW AND POSSIBLY KICKS OFF NEW CONVECTION OVER CEN/NRN AR
SOMETIME BTW 08-11Z. HAVE INCLUDED VCTS MENTIONS AT SITES MOST
LIKELY TO BE IMPACTED BY THIS ROUND OF CONVECTION TMRW MORN.

&&

.PREV DISCUSSION... /ISSUED 1047 AM CDT THU AUG 5 2010/

UPDATE...
CONVECTIVE ACTIVITY HAS STARTED TO MOVE INTO NORTHERN ARKANSAS
ALONG THE 850 MB FRONT. SURFACE FRONT IS FURTHER SOUTH INTO NORTH
CENTRAL ARKANSAS. COMPRESSION OUT AHEAD OF THE FRONT WILL ALLOW
FOR READINGS IN THE CENTRAL AND SOUTH TO HEAT UP INTO THE UPPER
90S TO NEAR 100 AGAIN TODAY.

FRONT AND INCREASED CLOUD COVER WILL KEEP TEMPERATURES ACROSS THE
NORTH IN CHECK. AS A RESULT...HEAT INDEX VALUES WILL BE DECIDEDLY
LOWER THIS AFTERNOON. HAVE GONE AHEAD AND CANCELLED THE HEAT
ADVISORY FOR THE NORTHERN TIERS OF COUNTIES.

HAVE ALSO LOWERED HIGH TEMPERATURES A COUPLE OF DEGREES ACROSS THE
NORTH...WHILE RAISING THEM A COUPLE OF DEGREES AHEAD OF THE FRONT.
READINGS ACROSS THE SOUTH MAY HAVE A HARD TIME ATTAINING FORECAST
MAXES DUE TO BLOWOFF FROM STORMS OVER LOUISIANA. SO...THIS MAY NOT
BE THE LAST UPDATE TO THE MORNING PACKAGE.

.PRELIMINARY POINT TEMPS/POPS...
BATESVILLE AR     75  92  72  95 /  40  30  10  10
CAMDEN AR         77  98  77  97 /  30  40  30  30
HARRISON AR       71  90  70  94 /  40  30  10  10
HOT SPRINGS AR    77  95  76  97 /  30  40  20  20
LITTLE ROCK   AR  77  95  76  97 /  40  40  20  20
MONTICELLO AR     76  98  76  97 /  30  40  30  30
MOUNT IDA AR      76  96  74  96 /  40  40  20  20
MOUNTAIN HOME AR  72  92  69  94 /  40  30  10  10
NEWPORT AR        75  93  71  96 /  40  30  20  10
PINE BLUFF AR     76  96  76  96 /  30  40  20  20
RUSSELLVILLE AR   76  95  74  96 /  40  40  20  20
SEARCY AR         76  93  73  95 /  40  40  20  20
STUTTGART AR      75  94  75  97 /  40  40  20  20
&&

.LZK WATCHES/WARNINGS/ADVISORIES...
HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR INDEPENDENCE-POLK-
SCOTT.

EXCESSIVE HEAT WARNING UNTIL 7 PM CDT THIS EVENING FOR ARKANSAS-
BRADLEY-CALHOUN-CLARK-CLEVELAND-CONWAY-DALLAS-DESHA-DREW-
FAULKNER-GARLAND-GRANT-HOT SPRING-JACKSON-JEFFERSON-JOHNSON-
LINCOLN-LOGAN-LONOKE-MONROE-OUACHITA-PERRY-POPE-PRAIRIE-PULASKI-
SALINE-WHITE-WOODRUFF-YELL.

HEAT ADVISORY FROM 7 PM THIS EVENING TO 7 PM CDT FRIDAY FOR
ARKANSAS-BRADLEY-CALHOUN-CLARK-CLEVELAND-DALLAS-DESHA-DREW-
GARLAND-GRANT-HOT SPRING-JEFFERSON-LINCOLN-OUACHITA.

HEAT ADVISORY UNTIL 7 PM CDT FRIDAY FOR MONTGOMERY-PIKE.

&&

AVIATION...63
Hazardous weather outlook, Aug 5, 4:00 AM CST, 9 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
500 AM CDT THU AUG 5 2010

ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>069-061000-
ARKANSAS-BAXTER-BOONE-BRADLEY-CALHOUN-CLARK-CLEBURNE-CLEVELAND-
CONWAY-DALLAS-DESHA-DREW-FAULKNER-FULTON-GARLAND-GRANT-HOT SPRING-
INDEPENDENCE-IZARD-JACKSON-JEFFERSON-JOHNSON-LINCOLN-LOGAN-LONOKE-
MARION-MONROE-MONTGOMERY-NEWTON-OUACHITA-PERRY-PIKE-POLK-POPE-
PRAIRIE-PULASKI-SALINE-SCOTT-SEARCY-SHARP-STONE-VAN BUREN-WHITE-
WOODRUFF-YELL-
500 AM CDT THU AUG 5 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.

.DAY ONE...TODAY AND TONIGHT

AN EXCESSIVE HEAT WARNING WILL CONTINUE THROUGH THIS EVENING FOR THE
ARKANSAS RIVER VALLEY AND EASTERN ARKANSAS WHERE HEAT INDICES COULD
REACH 115 DEGREES. A HEAT ADVISORY REMAINS IN EFFECT FOR THE REST OF
THE AREA WITH HEAT INDICES REACHING AS HIGH AS 110 DEGREES.

A COLD FRONT LOCATED OVER FAR NORTHERN ARKANSAS THIS MORNING WILL
MOVE SLOWLY TO THE SOUTH DURING THE DAY. THE FRONT WILL BE THE
TRIGGER FOR SCATTERED SHOWERS AND THUNDERSTORMS WITH THE HIGHEST
CHANCES NEAR THE BOUNDARY ITSELF. WHILE WIDESPREAD SEVERE WEATHER IS
NOT EXPECTED...SOME STORMS COULD PRODUCE GUSTY WINDS ALONG WITH
LOCALLY HEAVY RAIN.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

RAIN AND THUNDERSTORM CHANCES WILL CONTINUE THROUGH EARLY SUNDAY
...ALONG WITH MORE CLOUDS...AS THE FRONT MEANDERS THROUGH THE STATE.
AS SUCH...HEAT INDICES WILL NOT BE AS OPPRESSIVE AS THE PAST FEW
DAYS BUT TEMPERATURES WILL CONTINUE TO BE ABOVE NORMAL EVEN FOR
EARLY AUGUST. THE CHANCES OF SEVERE THUNDERSTORMS EACH DAY WILL BE
LOW...THOUGH A FEW STORMS COULD BECOME SEVERE WITH GUSTY WINDS AND
HEAVY RAINFALL BEING THE GREATEST THREATS. THE BEST CHANCES OF
PRECIPITATION WILL BE IN ADVANCE OF AND ALONG THE FRONTAL BOUNDARY.

THE FRONT WILL WASH OUT OVER SOUTHERN ARKANSAS EARLY SUNDAY WITH
UPPER LEVEL HIGH PRESSURE BUILDING BACK OVER THE AREA ONCE AGAIN.
TEMPERATURES WILL WARM BACK INTO THE UPPER 90S TO LOWER 100S WITH
OPPRESSIVE HUMIDITY LEVELS RETURNING. HEAT ADVISORIES WILL LIKELY
NEED TO BE REISSUED.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

&&

VISIT NWS LITTLE ROCK ON THE WEB. GO TO HTTP://WEATHER.GOV AND
CLICK ON CENTRAL ARKANSAS.

56

In the hours before

Special weather statement, Aug 5, 12:03 PM CST, 1 hour 7 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
103 PM CDT THU AUG 5 2010

ARZ043-044-051835-
PULASKI-SALINE-
103 PM CDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR PULASKI AND SALINE COUNTIES UNTIL
135 PM CDT...

AT 103 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BRYANT...MOVING EAST AT 10 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE ALEXANDER...OTTER CREEK...SHANNON
HILLS...MABELVALE...SARDIS...GEYER SPRINGS...EAST END AND IRONTON.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

LAT...LON 3470 9222 3449 9233 3449 9239 3448 9240
      3459 9266 3475 9259
TIME...MOT...LOC 1803Z 288DEG 10KT 3463 9247

BJS
Special weather statement, Aug 5, 12:19 PM CST, 51 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
119 PM CDT THU AUG 5 2010

ARZ045-046-051850-
LONOKE-PRAIRIE-
119 PM CDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR LONOKE AND PRAIRIE COUNTIES UNTIL
150 PM CDT...

AT 119 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR BUTLERVILLE...MOVING SOUTHWEST AT 5 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE SISEMORE...LONOKE AND PARNELL.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

LAT...LON 3472 9185 3492 9204 3503 9180 3493 9172
TIME...MOT...LOC 1819Z 043DEG 5KT 3491 9183

BJS
Special weather statement, Aug 5, 12:33 PM CST, 37 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
133 PM CDT THU AUG 5 2010

ARZ022-031-038-039-051905-
CONWAY-PERRY-POPE-YELL-
133 PM CDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR CONWAY...PERRY...POPE AND YELL
COUNTIES UNTIL 205 PM CDT...

AT 133 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR DARDANELLE...MOVING EAST AT 10 MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE RUSSELLVILLE...NEW HOPE...GALLA
CREEK WMA...CARDEN BOTTOMS AND POTTSVILLE.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

LAT...LON 3528 9295 3506 9297 3511 9329 3529 9327
TIME...MOT...LOC 1833Z 275DEG 7KT 3519 9317

BJS
Special weather statement, Aug 5, 12:50 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 PM CDT THU AUG 5 2010

ARZ030-038-051915-
LOGAN-YELL-
150 PM CDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN AND YELL COUNTIES UNTIL 215
PM CDT...

AT 143 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM 5 MILES NORTH OF BELLEVILLE...MOVING EAST AT 5
MPH.

SMALL HAIL...AND WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS
STORM.

AREAS THAT WILL BE AFFECTED INCLUDE MOSLEY AND PETIT JEAN RIVER WMA.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

LAT...LON 3528 9324 3504 9325 3512 9355 3523 9351
TIME...MOT...LOC 1843Z 276DEG 6KT 3517 9343

BJS
Special weather statement, Aug 5, 12:50 PM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
150 PM CDT THU AUG 5 2010

ARZ005-006-014-015-051920-
BAXTER-FULTON-IZARD-STONE-
150 PM CDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR BAXTER...FULTON...IZARD AND STONE
COUNTIES UNTIL 220 PM CDT...

AT 150 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR PINEVILLE...MOVING EAST AT 20 MPH.

WIND GUSTS UP TO 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE WIDEMAN...BOSWELL...OXFORD...
UNION...BROCKWELL...LARKIN...MELBOURNE AND FRANKLIN.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

LAT...LON 3625 9169 3589 9206 3611 9228 3635 9200
TIME...MOT...LOC 1850Z 287DEG 18KT 3617 9205

BJS
Special weather statement, Aug 5, 12:58 PM CST, 12 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LITTLE ROCK AR
158 PM CDT THU AUG 5 2010

ARZ030-037-038-051930-
LOGAN-SCOTT-YELL-
158 PM CDT THU AUG 5 2010

...SIGNIFICANT WEATHER ADVISORY FOR LOGAN...SCOTT AND YELL COUNTIES
UNTIL 230 PM CDT...

AT 158 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR WAS TRACKING A
STRONG THUNDERSTORM NEAR GRAYSON...MOVING EAST AT 10 MPH.

WIND GUSTS BETWEEN 40 AND 50 MPH ARE EXPECTED WITH THIS STORM.

AREAS THAT WILL BE AFFECTED INCLUDE STONEHOUSE RECREATION AREA...BLUE
BALL AND WALTREAK.

FREQUENT...DANGEROUS LIGHTNING IS OCCURRING WITH THIS STORM. IF
OUTDOORS...STAY AWAY FROM ISOLATED HIGH OBJECTS SUCH AS TREES. MOVE
INDOORS IF POSSIBLE. WHEN INDOORS...STAY AWAY FROM WINDOWS AND DOORS
AND AVOID USING TELEPHONES UNLESS IT IS AN EMERGENCY.

TORRENTIAL DOWNPOURS MAY CAUSE LOCALIZED MINOR FLOODING IN LOW LYING
AREAS. MOTORISTS SHOULD BE ADVISED TO EXPECT REDUCED VISIBILITY DUE
TO THE VERY HEAVY RAIN.

LAT...LON 3518 9366 3496 9360 3492 9395 3509 9400
TIME...MOT...LOC 1858Z 257DEG 10KT 3503 9386

BJS

The radar

The Western Arkansas radar (KSRX), 85 km away, was scanning. The volume nearest the first event began at 19:10 UTC.

Open the radar archive at this moment

Event by event

14 thunderstorm wind, 6 flash flood, 4 hail, 3 lightning, 1 heavy rain. Local standard time, as filed.

Hail, Yell

When
August 5, 1:10 PM CST
Where
Yell County, 2.36 mi SSW of Stafford
Measured
1.25 in hail
Reported by
Law Enforcement
Coordinates
35.140, -93.440

Thunderstorm Wind, Yell

When
August 5, 1:15 PM CST
Where
Yell County, 3.61 mi SSE of Sills
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
35.236, -93.236

A large tree was blown down.

Thunderstorm Wind, Pope

When
August 5, 1:35 PM CST
Where
Pope County, 0.73 mi NNE of Russellville
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.289, -93.123

Multiple trees and power lines were blown down.

Lightning, Pope

When
August 5, 1:35 PM CST
Where
Pope County, 0.85 mi NNE of Russellville
Property damage
$20,000
Reported by
Law Enforcement
Coordinates
35.291, -93.122

Several transformers were damaged by lightning.

Thunderstorm Wind, Yell

When
August 5, 1:43 PM CST
Where
Yell County, 1.13 mi W of Waveland
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
35.120, -93.650

Multiple trees were blown down.

Hail, Logan

When
August 5, 2:10 PM CST
Where
Logan County, 3.97 mi ENE of Blue Mtn
Measured
1 in hail
Reported by
Public
Coordinates
35.160, -93.660

Hail up to quarter size fell.

Hail, Johnson

When
August 5, 2:30 PM CST
Where
Johnson County, 1.69 mi W of Hickeytown
Measured
1.5 in hail
Reported by
Law Enforcement
Coordinates
35.400, -93.350

Hail, Pope

When
August 5, 2:32 PM CST
Where
Pope County, 1.32 mi WSW of Augsburg
Measured
1.75 in hail
Reported by
Trained Spotter
Coordinates
35.410, -93.250

Hail ranged from 1.25 inches to 1.75 inches in diameter.

Thunderstorm Wind, White

When
August 5, 2:38 PM CST
Where
White County, 1.79 mi NE of Stony Pt
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.100, -91.930

Trees and power lines were blown down.

Thunderstorm Wind, Pulaski

When
August 5, 2:45 PM CST to 3:05 PM CST
Where
Pulaski County, 1.83 mi ENE of Sylvan Hills to Sherwood
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Public
Coordinates
34.843, -92.202

A few trees were blown down.

Thunderstorm Wind, Lonoke

When
August 5, 2:45 PM CST
Where
Lonoke County, Ward
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Public
Coordinates
35.030, -91.970

Many trees were blown down.

Thunderstorm Wind, Pulaski

When
August 5, 3:00 PM CST
Where
Pulaski County, 0.57 mi E of (Lit)little Rock Ada
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
NWS Employee
Coordinates
34.730, -92.220

A large limb fell on a vehicle, breaking the back window.

Thunderstorm Wind, Prairie

When
August 5, 3:05 PM CST
Where
Prairie County, Hickory Plains
Measured
52 kt (60 mph) estimated gust
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
34.980, -91.730

A grain silo was blown over onto Arkansas Highway 38.

Thunderstorm Wind, Prairie

When
August 5, 3:10 PM CST
Where
Prairie County, 0.89 mi NW of Des Arc
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.980, -91.510

Power lines were blown down.

Thunderstorm Wind, Lonoke

When
August 5, 3:15 PM CST
Where
Lonoke County, 1.95 mi NNE of Woodlawn
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Trained Spotter
Coordinates
34.948, -91.873

Many trees were blown down.

Flash Flood, Pulaski

When
August 5, 3:15 PM CST to 5:00 PM CST
Where
Pulaski County, 0.19 mi SE of Genevia to 2.27 mi S of Jacksonville
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
34.878, -92.097

Several streets were under water.

Thunderstorm Wind, Calhoun

When
August 5, 3:34 PM CST
Where
Calhoun County, Hampton
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
33.530, -92.470

Trees and a utility pole were blown down.

Thunderstorm Wind, Monroe

When
August 5, 3:35 PM CST
Where
Monroe County, 1.68 mi WNW of Dagmar
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Storm Chaser
Coordinates
34.858, -91.328

Many trees were blown down near Interstate 40.

Flash Flood, Logan

When
August 5, 3:35 PM CST to 5:00 PM CST
Where
Logan County, 2.17 mi WNW of Glendale to 1.89 mi ENE of Barber
Cause
Heavy Rain
Property damage
$15,000
Reported by
Law Enforcement
Coordinates
35.166, -94.033

Widespread flooding occurred in Booneville and Glendale.

Thunderstorm Wind, Arkansas

When
August 5, 4:17 PM CST
Where
Arkansas County, 0.16 mi WSW of Stuttgart
Measured
52 kt (60 mph) estimated gust
Property damage
$10,000
Reported by
Law Enforcement
Coordinates
34.499, -91.553

Trees were blown down in downtown Stuttgart.

Thunderstorm Wind, Lincoln

When
August 5, 4:50 PM CST
Where
Lincoln County, Griffith Spgs
Measured
52 kt (60 mph) estimated gust
Property damage
$1,000
Reported by
Law Enforcement
Coordinates
34.020, -91.930

A tree was blown down.

Heavy Rain, Faulkner

When
August 6, 12:00 PM CST to 1:15 PM CST
Where
Faulkner County, Wooster
Reported by
COOP Observer
Coordinates
35.200, -92.470

Rainfall measured 2.20 inches in an hour and 15 minutes.

Flash Flood, Faulkner

When
August 6, 1:45 PM CST to 3:00 PM CST
Where
Faulkner County, 1.13 mi NNE of Conway to 1.32 mi NE of Conway
Cause
Heavy Rain
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
35.095, -92.441

Several streets flooded in downtown Conway. Cars stalled in the high water, and water entered a few businesses.

Flash Flood, Faulkner

When
August 6, 1:54 PM CST to 3:00 PM CST
Where
Faulkner County, 1.6 mi NNE of Conway to 1.38 mi NE of Conway
Cause
Heavy Rain
Property damage
$1,000
Reported by
Trained Spotter
Coordinates
35.100, -92.436

Siebenmorgen Rd. had 4 to 6 inches of water flowing across it.

Lightning, Pulaski

When
August 6, 2:25 PM CST
Where
Pulaski County, 1.64 mi S of Gibson
Property damage
$150,000
Reported by
Broadcast Media
Coordinates
34.856, -92.230

Lightning struck a house on Loop Rd. in Sherwood, setting it on fire. The same house had been damaged by a tornado on April 3, 2008.

Flash Flood, Jefferson

When
August 7, 6:35 AM CST to 7:45 AM CST
Where
Jefferson County, 1.26 mi ENE of Altheimer to 1.87 mi ESE of Altheimer
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
34.324, -91.849

Street flooding occurred in Altheimer.

Flash Flood, Desha

When
August 7, 9:00 AM CST to 10:30 AM CST
Where
Desha County, 0.71 mi W of Watson to 0.18 mi SW of Watson
Cause
Heavy Rain
Property damage
$1,000
Reported by
Public
Coordinates
33.901, -91.262

Street flooding occurred in Watson.

Lightning, Pulaski

When
August 8, 2:30 PM CST
Where
Pulaski County, 1.33 mi N of Little Rock
Property damage
$75,000
Reported by
Newspaper
Coordinates
34.749, -92.278

Lightning stuck Little Rock's central communications center, disabling phone equipment for 911 and 311, some police radio channels, and the city's business phone lines and voice mail system. It took about 2 1/2 hours to restore the radio channels and 6 hours to restore 911. Some of the other repairs took as long as 2 days.

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.
Thunderstorm Wind
Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
Lightning
A lightning strike that killed, injured or caused damage.
Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.
Heavy Rain
Rainfall totals unusual for the place and season that did not produce a flood.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Arkansas in 2010Every state in 2010This day in weather historyWarnings in Arkansas, August 2010

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 239306, 239308, 239310, 239311, 239312, 239313, 239315, 239314, 239318, 239334, 239337, 239324, 239316, 239317, 239321, 239340, 239326, 239323, 239341, 239329, 239335, 239356, 239355, 239347, 239338, 239362, 239364, 240643.